Alert archive / Tennessee / River Flood Advisories in 2011

River Flood Advisory 49, NWS Nashville, TN

May 3, 2011Montgomery County, Robertson County, Tennessee

NWS Nashville, TN issued this river flood advisory at May 3, 2011, 8:40 AM CDT for Montgomery County, Robertson County, Tennessee. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
May 3, 2011, 8:40 AM CDT (13:40 UTC)
Expired
May 3, 2011, 11:25 AM CDT
In force
3 hr
Issued by
NWS Nashville, TN

Counties Montgomery County, TN, Robertson County, TN

The river

Written for the forecast point Red River near Port Royal (PORT1). The gauge peaked at 32.93 ft at May 4, 2011, 4:00 AM CDT.

actionminormoderate203005/0305/04
Action stage
25 ft
Minor stage
30 ft
Moderate stage
38 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03436100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

410 
WGUS84 KOHX 031340
FLSOHX
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE NASHVILLE TN 
840 AM CDT TUE MAY 3 2011

 
...THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A FLOOD ADVISORY FOR
THE FOLLOWING RIVERS IN MIDDLE TENNESSEE...

  RED RIVER NEAR PORT ROYAL AFFECTING MONTGOMERY AND ROBERTSON COUNTIES 

. DUE TO HEAVY RAINFALL THIS MORNING...THE RED RIVER AT PORT ROYAL WILL
REACH ACTION STAGE AND NEAR FLOOD STAGE. ACTION STAGE IS FORECASTED TO 
PERSIST FOR THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC125-147-040140-
/O.NEW.KOHX.FL.Y.0049.110503T1340Z-110505T0600Z/
/PORT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
840 AM CDT TUE MAY 3 2011

THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A
* FLOOD ADVISORY FOR
  THE RED RIVER NEAR PORT ROYAL
* AT 08AM TUESDAY THE STAGE WAS 24.5 FEET.
* FLOOD STAGE IS 30.0 FEET.
* THE RIVER WILL CONTINUE TO RISE TO NEAR 27.6 FEET BY TOMORROW MORNING.


$$
1 follow-up statement
800 
WGUS84 KOHX 031625
FLSOHX
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE NASHVILLE TN 
1125 AM CDT TUE MAY 3 2011

 
...THE FLOOD ADVISORY IS CANCELLED FOR THE CUMBERLAND RIVER...RED RIVER...
 
  CUMBERLAND RIVER AT CLARKSVILLE AFFECTING MONTGOMERY COUNTY
  RED RIVER NEAR PORT ROYAL AFFECTING MONTGOMERY AND ROBERTSON COUNTIES
 
...THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A FLOOD ADVISORY FOR
THE FOLLOWING RIVERS IN MIDDLE TENNESSEE...

  BUFFALO RIVER NEAR LOBELVILLE AFFECTING PERRY COUNTY 

.FLOOD ADVISORIES FOR CUMBERLAND RIVER AND PORT ROYAL HAVE BEEN REPLACED BY FLOOD WARNINGS. THESE TWO RIVERS HAVE BEEN FORECASTED TO SURPASS FLOOD STAGE. 

THE BUFFALO RIVER NEAR LOBELVILLE WILL RISE ABOVE ACTION STAGE AND REMAIN ABOVE FOR THE NEXT FEW DAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC125-031655-
/O.CAN.KOHX.FL.Y.0044.000000T0000Z-110503T1625Z/
/CKVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1125 AM CDT TUE MAY 3 2011

THE FLOOD ADVISORY IS CANCELLED FOR
  THE CUMBERLAND RIVER AT CLARKSVILLE
* AT 10AM TUESDAY THE STAGE WAS 43.8 FEET.
* FLOOD STAGE IS 46.0 FEET.

$$

TNC125-147-031655-
/O.CAN.KOHX.FL.Y.0049.000000T0000Z-110503T1625Z/
/PORT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1125 AM CDT TUE MAY 3 2011

THE FLOOD ADVISORY IS CANCELLED FOR
  THE RED RIVER NEAR PORT ROYAL
* AT 10AM TUESDAY THE STAGE WAS 26.3 FEET.
* FLOOD STAGE IS 30.0 FEET.

$$

TNC135-040424-
/O.NEW.KOHX.FL.Y.0050.110503T1625Z-110506T1200Z/
/LBVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1125 AM CDT TUE MAY 3 2011

THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A
* FLOOD ADVISORY FOR
  THE BUFFALO RIVER NEAR LOBELVILLE
* AT 10AM TUESDAY THE STAGE WAS 8.6 FEET.
* FLOOD STAGE IS 14.0 FEET.
* THE RIVER IS FORECAST TO REACH 11.2 FEET.
* AT 12.0 FEET...PORTIONS OF SECONDARY ROADS NEAR OLD HIGHWAY 13 ARE INUNDATED.
* AT 10.0 FEET...WATER INUNDATES LOW LYING AREAS AND AGRICULTURAL LAND ALONG THE
  RIVER.

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at May 3, 7:07 AM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, May 3, 7:07 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
707 AM CDT TUE MAY 3 2011

.AVIATION...BNA/CSV...BROAD AREA OF RAIN MOVING ACROSS MIDDLE
TENNESSEE BEHIND A SLOW-MOVING COLD FRONT, WHICH IS CURRENTLY
SITTING ALONG THE CUMBERLAND PLATEAU. EXPECT LOW CIGS AND
RESTRICTED VSBY THIS MORNING AND INTO THE AFTERNOON, ESPECIALLY AT
CSV, WHERE IFR CONDITIONS MAY LAST INTO THE EVENING BEFORE SKIES
CLEAR. LOOK FOR RADIATIONAL COOLING TO DEVELOP AFTER MIDNIGHT,
WITH FOG POSSIBLE AT CSV AFTER 08Z.

&&

.PREV DISCUSSION... /ISSUED 419 AM CDT TUE MAY 3 2011/

UPDATE...UPDATED GRIDS AND ZFP TO SHOW A SIGNIFICANT COOLING
TREND OVER THE EAST THIS AFTERNOON, WITH TEMPERATURES TUMBLING
FROM THE LOWER 60S EARLY TODAY INTO THE UPPER 40S THIS AFTERNOON.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR TNZ005>007-022>026-
056-057.

&&

ROSE
Hazardous weather outlook, May 3, 5:00 AM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT TUE MAY 3 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-041030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
500 AM CDT TUE MAY 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A THREAT OF FLOODING FOR PARTS OF NORTHWEST MIDDLE
TENNESSEE THIS MORNING AS RAIN CONTINUES TO MOVE ACROSS THE AREA.
ELSEWHERE, PERIODS OF HEAVY RAINFALL MAY CREATE PONDING OF WATER
ON ROADWAYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT INCIDENTS OF FLOODING TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.

ROSE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 7:24 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Hickman, Williamson36 min
May 2, 10:17 PM CDTFlash Flood WarningOHXBenton, Houston, Humphreys, Montgomery, Stewart12 hr
May 3, 6:56 AM CDTAreal Flood WarningOHXDavidson, Robertson, Sumner3 hr
May 3, 10:50 AM CDTAreal Flood WarningOHXBenton, Houston, Humphreys, Montgomery, Stewart48 hr
May 3, 11:16 AM CDTRiver Flood WarningOHXMontgomery23 hr
May 3, 11:16 AM CDTRiver Flood WarningOHXMontgomery, Robertson33 hr
May 3, 11:25 AM CDTRiver Flood AdvisoryOHXPerry68 hr
May 3, 12:42 PM CDTRiver Flood WarningOHXBedford8 hr

Nearby

River Flood Advisories in Tennessee, 2011Every river flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.